MEDOS INTERNATIONAL SARL MSPHERE 10 CERE, 3.5MMX6.6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Back to Search Results |
| Catalog Number |
CSP10035030 |
| Medical Device Problem Codes |
Stretched (1601); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/21/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 3.5mmx6.6cm msphere 10 cere coil (csp10035030,c39791) was being used as the first coil, however, the coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unknown microcatheter at the same time.After inspection it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.There was no report of patient injury.
Additional Manufacturer Narrative
(b)(4).Updated sections: g4, g7, h2, h6 and h10.Corrected data: h6: result codes and conclusion codes.Section h6: result codes - was updated from ¿no device problem found¿ to ¿mechanical problem¿.Section h6: conclusion codes ¿ was updated from ¿cause cannot be traced to device¿ to ¿cause not established¿.
Additional Manufacturer Narrative
(b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization, a 3.5mmx6.6cm msphere 10 cere coil (b)(4) was being used as the first coil, however, the coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unknown microcatheter at the same time.After inspection it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.There was no report of patient injury.One non-sterile unit msphere 10 cere, 3.5mmx6.6cm was received inside of a pouch.The hub was inspected, and no damages were noted on it.The dpu was inspected and it was found in good conditions.The introducer was inspected, and it was found separated from the unit.The re-sheathing tool was inspected, and it was found in good conditions.The v-notch was inspected under microscope and no damages were noted on it.The rh was inspected under microscope and the distal outer sheath had not been softened indicating that the resistance heating coil had not been heated and the detachment process was not initiated.The embolic coil was not returned for evaluation.The functional analysis could not be performed due to the conditions of the received device (introducer-separated from unit, embolic coil- no returned).A manufacturing record evaluation was performed for the finished device (b)(4) number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) - impeded in microcatheter with loss of cerebral target position¿ was not able to evaluate due the conditions of the received device (introducer-separated from unit, embolic coil- no return).The complaint reported by the customer ¿coil - unraveled/stretched-in microcatheter¿ was not able to be confirmed due to that the embolic coil was not returned for evaluation.The condition noted on the introducer appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Multiple attempts to obtain additional information were unsuccessful.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.